MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 20-dec-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the clinicians misread the graphic and placed the nasogastric (ng) tube was placed tube in the lung.The patient developed a pneumothorax.The ng tube was removed.No additional information was provided.

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9511445
Report Number3011270181-2019-00078
Device Sequence Number1410165
Product Code KNT
UDI-Device Identifier10680651472011
UDI-Public10680651472011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number104720112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;